Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Rash reappearing on elbows, knees and lips, enlarged lump node on neck. Does HIV rash keeps recurring?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3266 Questions

Does an acute HIV rash come and go through out the day? I had a rash that lasted a week that kept reappearing over that time on my elbows, knees and hips. I also had a enlarged lymph node on my neck the week prior. It has been 12 weeks since I had unprotected sex
Posted Sun, 17 Jun 2012 in Sexually Transmitted Diseases
Answered by Dr. Aashish Raghu 16 minutes later
Hi there.

Thanks for the query.

Have you had sore throat, fever, enlarged lymph nodes anywhere else on your body ?

Any recent significant weight loss ?

Do you have chronic cough or diarrhea ?

Any wound on the penis ?

Usually rashes seen after a possible Sexually transmitted infection (STI) could include those in Syphilis, HIV, Herpes etc.

Since the rash disappears and reappears, it is possibly part of an infection or autoimmune process. This needs to be confirmed by a few tests to rule out the various causes for the same. HIV would present with multiple lymph node enlargements in the body, weight loss, cough, diarrhea, etc. This also needs to be ruled out if you have not been tested for HIV after the sexual exposure.

Kindly consult your Doctor and get evaluated for possible STI's and also for autoimmune disorders by certain blood tests, should it be deemed necessary, according to your history and physical examination findings.

No need to worry now. Take things one step at a time in an organized manner. Once the cause if found, the right treatment can be given for your relief.

Eat a healthy balanced diet XXXXXXX in fresh fruits and XXXXXXX leafy vegetables. Drink 1-2 litres of water daily. Do daily brisk walking exercise for 40 minutes a day for fitness. Get 6-8 hours of refreshing sleep daily. Avoid smoking, alcohol.

I hope I have answered your query. In will be available to answer your follow up queries.

Wishing good health.

Above answer was peer-reviewed by
Follow-up: Rash reappearing on elbows, knees and lips, enlarged lump node on neck. Does HIV rash keeps recurring? 10 minutes later
Hi Doc,

I had just the one enlarged lymph node in my neck and I did have a HIV and syphillis blood test done 3 1/2 weeks after the unprotected sex incident. Approx a week and a half after the rash went away.

I'm going back to have another HIV test as I am now over the 6 month time frame but just wanted to hear your thoughts as I am slightly freaking out over this.

Follow-up: Rash reappearing on elbows, knees and lips, enlarged lump node on neck. Does HIV rash keeps recurring? 1 minute later
Sorry I meant 3 1/2 months not weeks
Answered by Dr. Aashish Raghu 6 minutes later
Hi there.

Thanks for the reply.

It's good to know you have done the tests. As I mentioned the rashes could also be part of possible autoimmune disorders which need to be discovered.

The enlarged lymph node in the neck could be because of a wound in the mouth, tongue or possible throat infection.

Kindly get the HIV test done soon. If it comes negative, you can get the rest of the tests done to rule out other causes of this rash like bleeding disorders, viral infections, blood vessel fragility which can be cause by Vitamin C deficiency etc.

Please try to be calm and relax. Follow up with your Doctor at the right time with no delays. This will help solve your problems faster as well.

Follow a healthy diet and lifestyle. Perform safe-sex using condom which prevents against transmission of STIs.

Kindly follow up with me on your progress. I shall do my best to help you find the cause and management of your problem.

Wishing good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor